Alert archive / Texas / Flash Flood Warnings in 2001
Flash Flood Warning 46, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Dec 16, 2001, 4:38 PM CST for Red River County, Texas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Dec 16, 2001, 4:38 PM CST (22:38 UTC)
- Expired
- Dec 16, 2001, 10:45 PM CST
- In force
- 6 hr
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Red River County, TX
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 10.6 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 425 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSHV 162241 FFWSHV TXC387-170445- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 438 PM CST SUN DEC 16 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... RED RIVER COUNTY IN NORTHEAST TEXAS * UNTIL 1045 PM CST * AT 438 PM CST...THE SHREVEPORT WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN MOVING TOWARDS RED RIVER COUNTY...INCLUDING THE CITY OF CLARKSVILLE. AN ADDITIONAL ONE TO TWO INCHES OF RAINFALL POSSIBLE ACROSS AREAS THAT HAVE ALREADY RECEIVED TWO TO FOUR INCHES OF RAINFALL TODAY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD WARNING FOR... RED RIVER COUNTY IN NORTHEAST TEXAS UNTIL 1045 PM CST. LAT...LON 3361 9526 3348 9512 3360 9493 3365 9520
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Dec 16, 3:00 PM CST, 1 hour 38 minutes earlier.
Area forecast discussion, Dec 16, 3:00 PM CST, 1 hour 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 300 PM CST SUN DEC 16 2001 A LOT OF WEATHER FOR THE FIRST PERIOD OF FORECAST. WEST TO EAST WARM FRONTAL BOUNDARY CURRENTLY MOVING SLOWLY NORTH THRU CENTER OF CWA. THIS WILL BE FOCUS FOR THREAT OF SEVERE WEATHER AS UPPER LEVEL TROF APPROACHES LATER THIS AFTERNOON AND TONIGHT. ALSO FLASH FLOODING STILL POSSIBLE AS STORMS THIS EVENING WILL DUMP A FEW MORE INCHES OF RAIN ON AREAS WHICH HAVE ALREADY FLOODED TODAY. WILL EXTEND CURRENT FLOOD WATCH INTO TONIGHT...SAME ZONES...SINCE THAT IS WHERE THE BULK OF THE RAIN FELL LAST NIGHT AND TODAY...AND ALLOW OTHER AREAS TO BE HANDLED WITH FLASH FLOOD WARNINGS AS NEEDED. HOWEVER...BY MIDNIGHT OR SHORTLY AFTER...MOST OF THE RAIN SHOULD BE MOVING EAST OF THE CWA. COLD FRONT WILL PASS ALL OF CWA BY AROUND 09Z OR 10Z TONIGHT...WITH PRECIP TAPERING OFF. WILL NOT MENTION RAIN ANY ZONES FOR MONDAY...BUT IT WILL BE CLOSE IN EAST. DRY SLOT WORKS RAPIDLY INTO EASTERN ZONES BY 12Z ON MESO ETA...SO WILL FOLLOW THIS AS END OF RAIN. WRAP AROUND PRECIP IS RATHER CLOSE TO NORTHERN ZONES ON MONDAY...BUT WILL JUST GO WITH CLOUDY FOR NOW. DRY WEATHER THROUGH REMAINDER OF NEXT WEEK. MRF HAS NEXT SYSTEM DIGGING RATHER DEEP...SO LOOKS LIKE A ANOTHER HEAVY RAIN PRODUCER. THIS WILL BE FOLLOWED BY A LITTLE COLDER AIR FOR CHRISTMAS EVE. PRELIMS... SHV 53/59/36/64 +000 MLU 58/62/36/63 +100 TXK 48/55/37/61 +000 TYR 47/57/36/63 +000 LFK 52/60/35/65 +000 .SHV...FLOOD WATCH...NORTHWEST OF A MAGNOLIA AR...RUSK TX LINE ARZ050-051-059>061-070>072-OKZ077-TXZ096-097-108>112-124>126-136>138- 149-150 14
In the hours before
Special weather statement, Dec 16, 10:40 AM CST, 5 hours 58 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-161730- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1040 AM CST SUN DEC 16 2001 A WARM FRONT...LOCATED THIS MORNING FROM NEAR NACOGDOCHES TEXAS TO NEAR VICKSBURG MISSISSIPPI...WILL MOVE NORTH THIS AFTERNOON. THIS WILL PLACE EAST TEXAS...NORTH LOUISIANA AND MUCH SOUTHWEST ARKANSAS IN A WARM AND VERY MOIST AIRMASS THIS AFTERNOON AND EARLY TONIGHT. A COLD FRONT...CURRENTLY LOCATED ACROSS CENTRAL TEXAS...WILL MOVE EAST TONIGHT...BRINGING THE NECESSARY LIFT FOR SCATTERED TO NUMEROUS THUNDERSTORMS. THE COMBINATION OF THE FRONTS...WARM MOIST AIR...AND A DEEP UPPER LEVEL TROUGH...WILL SET THE STAGE FOR CONVECTION. THERE A SLIGHT RISK THAT SOME STORMS MAY BECOME SEVERE. DAMAGING WINDS ARE THE MAIN THREAT...HOWEVER THE CURRENT ENVIRONMENT WILL SUPPORT ISOLATED TORNADOES. SKYWARN NETWORKS...SEVERE THUNDERSTORM SPOTTERS...AND EMERGENCY MANAGEMENT OFFICIALS...SHOULD KEEP INFORMED OF WEATHER DEVELOPMENTS THIS AFTERNOON AND INTO TONIGHT.
Local storm report, Dec 16, 3:50 PM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
350 PM CST SUN DEC 16 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
1015 AM GOLDEN OK FLOODING
12/16/01 MCCURTAIN 2 1/2 FEET OF WATER
COVERING COUNTRY ROAD.
5 MILES WEST OF BROKEN BOW.
840 AM MOUNT PLEASANT TX FLOODING
12/16/01 TITUS FLOODING REPORT AT VARIOUS
LOCATIONS: SE 15 AND SE
26...SE 9 AND SE 38... AND
A BRIDGE OUT AT NW 46 OFF
OF 1402.
250 PM BROKEN BOW OK FLOODING
12/16/01 MCCURTAIN CAR WASHED OFF ROAD ON OLD
US 70.
NNNNThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 15, 7:14 PM CST | Flash Flood Warning | SHV | Bowie | 4 hr |
| Dec 16, 7:01 AM CST | Flash Flood Warning | SHV | Franklin, Red River, Titus, Wood | 4 hr |
| Dec 16, 4:47 PM CST | Flash Flood Warning | SHV | Wood | 6 hr |
| Dec 16, 4:53 PM CST | Flash Flood Warning | SHV | Franklin | 6 hr |
| Dec 16, 5:02 PM CST | Flash Flood Warning | SHV | Titus | 6 hr |
| Dec 16, 5:21 PM CST | Tornado Warning | SHV | Gregg | 39 min |
Nearby
Flash Flood Warnings in Texas, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.